What ssris cause weight loss

By | June 27, 2020

what ssris cause weight loss

Most antidepressant medicines cause weight gain as a side effect. Bupropion is an antidepressant that may lead to weight loss in some people. Antidepressants are a common form of treatment for depression. However, some people with depression may encounter problems with managing their weight. These issues are sometimes due to the symptoms of depression that may affect appetite. They also result from antidepressant use, which could lead to weight gain as a possible side effect. In this article, we discuss antidepressants that cause weight loss.

Weight gain is a possible side effect of many antidepressant drugs. While each person responds to antidepressant treatment differently, the following antidepressants may be more likely to cause weight gain during your treatment. Tricyclic antidepressants, also known as cyclic antidepressants or TCAs, may cause weight gain. These drugs include. TCAs were some of the first drugs approved to treat depression. Weight gain was a common reason people stopped treatment with these types of antidepressants, according to a study. Monoamine oxidase inhibitors MAOIs were the first class of antidepressants to be developed.

Like any medication, antidepressants in the class of selective serotonin reuptake inhibitors SSRIs have potential side effects. Experts aren’t certain why SSRIs have the potential to put pounds on folks who take them, but there are some theories. Another hypothesis is that weight gained while on an SSRI may be partially due to the fact that some people don’t feel like eating when they’re depressed and so they lose weight. Once they start feeling better while on medication, their appetite comes back, they eat more and eventually return to their regular weight. In this case, yes, they’ve added a few pounds to the scale, but only enough to get them back to normal, not to an unhealthy state of being overweight. Let’s say you’re among the unlucky folks who’ve gained weight while taking an antidepressant. If this really bothers you, you may be tempted to pour your pills down the drain. Before you do that, though, talk to your doctor. In all likelihood, you can get back to your happy weight without sacrificing your overall happiness.

Leave a Reply